Alert archive / Texas / Red Flag Warnings in 2022
Red Flag Warning 13, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Mar 28, 2022, 2:12 PM CDT for 8 counties in Texas. It took effect at Mar 29, 2022, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2022, 2:12 PM CDT (19:12 UTC)
- In effect from
- Mar 29, 2022, 1:00 PM CDT
- Expired
- Mar 29, 2022, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS San Angelo, TX
Counties Coke County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Nolan County, TX, Sterling County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 62 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3923 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
944 WWUS84 KSJT 281912 RFWSJT URGENT - FIRE WEATHER MESSAGE National Weather Service San Angelo TX 212 PM CDT Mon Mar 28 2022 TXZ049-054-064-065-071-072-076-098-291100- /O.NEW.KSJT.FW.W.0013.220329T1800Z-220330T0000Z/ Fisher-Nolan-Sterling-Coke-Irion-Tom Green-Crockett-Haskell- 212 PM CDT Mon Mar 28 2022 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT TUESDAY FOR FOR THE WESTERN CONCHO VALLEY AND BIG COUNTRY ALONG WITH CROCKETT COUNTY... The National Weather Service in San Angelo has issued a Red Flag Warning, which is in effect from 1 PM to 7 PM CDT Tuesday. * WINDS...South 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...10 to 20 percent. * FUELS...Critically to extremely dry. * IMPACTS...Conditions are favorable such that if fires develop, they could spread quickly. Burning is discouraged PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will occur shortly. A combination of strong winds, low humidity and dry fuels will contribute to extreme fire behavior. && $$
1 follow-up statement
801 WWUS84 KSJT 290945 RFWSJT URGENT - FIRE WEATHER MESSAGE National Weather Service San Angelo TX 445 AM CDT Tue Mar 29 2022 TXZ049-054-064-065-071-072-076-098-300000- /O.CON.KSJT.FW.W.0013.220329T1800Z-220330T0000Z/ Fisher-Nolan-Sterling-Coke-Irion-Tom Green-Crockett-Haskell- 445 AM CDT Tue Mar 29 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR FOR THE WESTERN CONCHO VALLEY AND BIG COUNTRY ALONG WITH CROCKETT COUNTY... * WINDS...South 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...15 to 20 percent. * FUELS...Critically to extremely dry. * IMPACTS...Conditions are favorable such that if fires develop, they could spread quickly. Burning is discouraged PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will occur shortly. A combination of strong winds, low humidity and dry fuels will contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Mar 28, 12:01 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Mar 28, 12:01 PM CDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 1201 PM CDT Mon Mar 28 2022 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 342 AM CDT Mon Mar 28 2022 Not much change to the short term portion of the forecast. Our string of well above normal temperatures will continue as we start the work week. Dew points do creep up today compared to the last several days which will result in slightly higher humidity values. Still the combination of the very dry conditions and gusty south winds will lead to elevated fire weather conditions for much of the area. Otherwise, afternoon highs may be tad lower compared to yesterday as surface winds will be more southerly. Still, temperatures will again climb into the 90s across the Big Country and Concho Valley. Overnight lows will again be mild- mainly in the upper 50s and 60s. && .LONG TERM... (Tuesday through Sunday) Issued at 241 AM CDT Mon Mar 28 2022 Warm, dry, and breezy conditions will persist through tuesday afternoon prior to the arrival of a pacific front moving into the area tuesday evening/night bringing the potential for rain showers and thunderstorms. Precipitation chances still look decent for Tuesday night, although amounts may not be very high. Best chance for rain will be over the eastern half of the area late Tuesday night, with some strong/severe storms possible. Precipitation should end quickly Wednesday morning before a return to dry and seasonal weather for the rest of the work week. Another cold front is expected over the weekend, but rain should stay to the east of the area. && .AVIATION... (18Z TAFS) Issued at 1159 AM CDT Mon Mar 28 2022 Gusty south to southeast winds of 12 to 18 knots will continue through the overnight period, except at KSOA and KJCT, where winds will decrease this evening to 10 to 12 knots. Stratus will result in MVFR ceilings at KJCT, KSOA, and KBBD after 11Z. && .PRELIMINARY POINT TEMPS/POPS... Abilene 62 84 52 67 / 0 0 70 0 San Angelo 60 86 54 74 / 0 0 60 0 Junction 57 84 52 78 / 0 0 60 0 Brownwood 58 83 52 71 / 0 0 90 0 Sweetwater 62 86 52 68 / 0 0 40 0 Ozona 58 84 52 74 / 0 0 40 0 Brady 59 82 55 73 / 0 0 80 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...42 LONG TERM....TP AVIATION...42
Hazardous weather outlook, Mar 28, 3:41 AM CDT, 10 hours 31 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 341 AM CDT Mon Mar 28 2022 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-290845- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 341 AM CDT Mon Mar 28 2022 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A cold front and upper level storm system will generate strong to possibly severe storms across west central Texas on Tuesday night. The main risk area is east of a Rotan to Sterling City to Sonora line. The main hazards are large hail and damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Nearby
Red Flag Warnings in Texas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.